Tornadoes · United States · Missouri · 2018
EF0 tornado, Wightman, Missouri, December 1, 2018
This EF0 tornado ran 0.1 miles across Barry County on December 1, 2018, touching down at 12:15 AM CST and reaching 50 yards wide. It killed nobody, and did $90,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- December 1, 2018
- Touchdown
- 12:15 AM CST (06:15 UTC)
- Lifted
- 12:16 AM CST (06:16 UTC)
- On the ground
- 1 minutes
- Path length
- 0.1 miles (0.2 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $90,000
- County
- Barry County
- Touchdown point
- 36.894, -93.926
- Lift-off point
- 36.894, -93.924
- Record number
- 1812010015-01
The damage survey
4 damage points were recorded along this path by NWS SGF, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 105 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Severe thunderstorms and tornadoes developed within a Quasi-Linear Convective System that moved across the region during the late evening of November 30th and continued into the early morning of the 1st. The parent storm system intensified over the southern Plains and tracked northeast into northern Missouri. Widespread severe wind gusts between 60 and 80 mph, hail and isolated tornadoes occurred. Seven tornadoes were confirmed over southwest and south central Missouri. The tornadoes were rated EF-0 to EF-1 based on NWS Storm Surveys. Unfortunately, there was one fatality that occurred in Aurora, Missouri when a tornado struck a local motel.
An EF-0 tornado with maximum estimated wind speed of 80 mph and path width of 25-50 yards tracked 0.12 miles to the east-northeast before lifting west of Highway 37. Roof damage occurred to several homes along the path and damaged a large tree before lifting.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a tornado watch, issued at 03:52 UTC and running to 07:49 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 03:52 UTC | 07:49 UTC | Tornado Watch | SGF |
| 06:04 UTC | 06:45 UTC | Severe Thunderstorm Warning | SGF |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at Dec 1, 12:11 AM CST, 4 minutes earlier.
Area forecast discussion, Dec 1, 12:11 AM CST, 4 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1211 AM CST Sat Dec 1 2018 .MESOSCALE DISCUSSION... Issued at 1027 PM CST Fri Nov 30 2018 The main focus over the next six hours will be a band of thunderstorms tracking out of eastern Kansas and Oklahoma. These storms are developing along and ahead of a surface trough as strong upper level energy tracks east across the central and southern Plains. We continue to believe that a combination of line segments and a few supercells will impact extreme southeastern Kansas and southern Missouri overnight. The greatest threat for severe storms will occur generally near and south of Highway 60 as a warm front lifts north into this region. While instability will remain somewhat limited, areas of far southern Missouri will likely see MLCAPE values approach 1000 J/kg south of that warm front. With strong low level wind shear in place, all modes of severe weather will remain possible across extreme southeastern Kansas and southern Missouri including the threat for isolated tornadoes given strong low level wind shear. && .SYNOPSIS... Issued at 151 PM CST Fri Nov 30 2018 Currently across the area, dense fog had cleared most locations by midday, but was still holding on at the West Plains observation site as of 2 pm. The dense fog areas are fairly localized right now. The clearing over some locations in the west have climb into the mid 60s. Some low 70s temperatures were in east central Oklahoma. Dewpoints were in the 50s. A special 18z soundings at SGF shows a large cap MU CINH (-93). Water vapor imagery shows the base of a negatively tilted trough shifting east over New Mexico early this afternoon. Surface low pressure was strengthening over the southern high plains. Our main focus in the short term will be with severe weather potential this evening and overnight. && .SHORT TERM...(This evening through Saturday) Issued at 151 PM CST Fri Nov 30 2018 MU CAPE is progged to continue increasing from the southwest into the southwest portion of the CWA late this afternoon and evening with significant shear values over the entire CWA. CAPE is expected to remain elevated through most of the evening with a significant thermal cap in place. Elevated storms are expected to break out over the southwest portion of the CWA between 6 and 9 pm and rapidly spreading northeast across the remainder of the CWA during the evening. Because of the high deep layer shear and decent elevated CAPE, large hail and damaging straight line winds will be the primary severe weather risks. Forecast soundings do show the cap eroding and the potential for some surface based CAPE near the back edge of the expected convection, so there would be a very limited risk of an isolated tornado by late evening into the early part of the overnight hours over the southwest portion of the CWA. Have increased the winds over the area for both tonight and on Saturday as the strong low pressure system moves into and out of the area. The bulk of the precipitation will have moved out of the CWA by 12z Sat. The main area of precipitation with the surface low on Saturday should be north and northwest of the area. Temperatures on Saturday will be warmest in the east with generally steady or slowly falling temperatures during the day in the west. .LONG TERM...(Saturday Night through Friday) Issued at 151 PM CST Fri Nov 30 2018 The bigger push of cold air will not arrive until Sunday though and we should remain above freezing until Sunday night. Can't rule out a few flurries or light precipitation in our far northern counties Sunday night as upper energy pushes across the region, but nothing measurable is expected. The cold air will continue to dive south into the region with highs on Monday in the mid 30s to low 40s and lows monday night from the mid 20s to around 30. Even colder temperatures are expected by Tuesday night as the Canadian surface high pressure system moves closer to directly over the region and temperatures should dip into the teens to mid 20s. A recovery in temperatures is expected by the end of the week with the high pushing to the east. Potential fly in the ointment...ECMWF showing precipitation lifting back into the area late Thursday into Thursday night with the surface ridge to the east and more of a southwesterly flow aloft. GFS not showing any precipitation yet during this time frame, but will need this carefully as the cold air will be shallow at this time frame. For now we are carrying low end pops with rain/snow wording. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1157 PM CST Fri Nov 30 2018 An area of showers and thunderstorms will move east across southern Missouri overnight. MVFR and IFR conditions can be expected along with locally strong wind gusts. VFR will then return to the region late tonight and for most of Saturday morning before MVFR ceilings return by afternoon. Brisk and gusty southwest winds can be expected on Saturday with gusts of 25-35 knots. The MVFR will then clear out of southern Missouri later Saturday evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Schaumann SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Schaumann
Hazardous weather outlook, Nov 30, 6:26 PM CST, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 626 PM CST Fri Nov 30 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 626 PM CST Fri Nov 30 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited lightning risk. Limited non thunderstorm wind risk. Significant fog risk. DISCUSSION... Locally dense fog can be expected tonight as a warm front lifts north through the area. The greatest chance for dense fog will be across south-central Missouri. An intense storm system will approach the Ozarks this evening bringing the potential for strong to severe thunderstorms to the area. The main severe weather chances will be this evening and overnight, along and south of a Pittsburg, Kansas to West Plains, Missouri line. The primary threats will be damaging winds in excess of 60 mph and large hail to the size of half dollars. Isolated tornadoes will be possible, mainly near and south of the Highway 60 corridor. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Non thunderstorm wind gusts of 25 to 35 mph are expected on Saturday. Light snow is possible Sunday night into Monday morning. No accumulations are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next six hours for portions of extreme southeastern Kansas and southwestern Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Special weather statement, Nov 30, 8:10 PM CST, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
810 PM CST FRI NOV 30 2018
MOZ095-096-104-010300-
Douglas MO-Taney MO-Christian MO-
810 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...
SOUTHEASTERN CHRISTIAN AND TANEY COUNTIES UNTIL 900 PM CST...
At 810 PM CST, Doppler radar was tracking a strong thunderstorm near
Diamond City, or 15 miles northeast of Harrison, moving north at 40
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Branson... Lake Taneycomo...
Bull Shoals Lake... Hollister...
Forsyth... Merriam Woods...
Kissee Mills... Rockaway Beach...
Bull Creek... Taneyville...
Kirbyville... Brownbranch...
Powersite... Protem...
Rueter... Garrison...
Bradleyville... Goodhope...
Ozark Beach... Walnut Shade...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3680 9324 3692 9297 3691 9277 3650 9284
3650 9320
TIME...MOT...LOC 0210Z 201DEG 35KT 3645 9299
HatchSpecial weather statement, Nov 30, 9:24 PM CST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Springfield MO
924 PM CST FRI NOV 30 2018
MOZ080-081-090-091-010415-
Dallas MO-Greene MO-Laclede MO-Webster MO-
924 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN DALLAS...
SOUTHWESTERN LACLEDE AND EASTERN GREENE COUNTIES UNTIL 1015 PM CST...
At 924 PM CST, Doppler radar was tracking a strong thunderstorm near
Fordland, or 8 miles southeast of Strafford, moving north at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Marshfield... Rogersville...
Strafford... Fair Grove...
Fordland... Conway...
Niangua... Diggins...
Phillipsburg... Elkland...
Bassville... March...
Northview... Olive...
Foose... Long Lane...
Charity...
This includes Interstate 44 between mile markers 86 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3707 9290 3708 9290 3708 9296 3709 9296
3708 9298 3709 9313 3743 9318 3759 9318
3766 9297 3762 9269 3707 9285
TIME...MOT...LOC 0324Z 183DEG 42KT 3722 9298
HatchLocal storm report, Nov 30, 9:38 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HAIL 1 NW MARSHFIELD 37.35N 92.92W
11/30/2018 M0.88 INCH WEBSTER MO NWS EMPLOYEE
&&
JLRSpecial weather statement, Nov 30, 10:42 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
1042 PM CST FRI NOV 30 2018
MOZ080-090-091-010515-
Dallas MO-Greene MO-Webster MO-
1042 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN DALLAS AND
EASTERN GREENE COUNTIES UNTIL 1115 PM CST...
At 1042 PM CST, Doppler radar was tracking a strong thunderstorm near
Fordland, or 7 miles southeast of Strafford, moving north at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Marshfield... Rogersville...
Strafford... Fordland...
Conway... Niangua...
Diggins... Elkland...
March... Northview...
Olive... Foose...
Charity...
This includes Interstate 44 between mile markers 88 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 500 AM CST for southwestern
Missouri.
LAT...LON 3709 9308 3757 9315 3755 9285 3748 9285
3748 9277 3708 9286
TIME...MOT...LOC 0442Z 186DEG 38KT 3722 9298
HatchLocal storm report, Nov 30, 11:37 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM TSTM WND DMG 3 WNW GIRARD 37.52N 94.89W
11/30/2018 CRAWFORD KS LAW ENFORCEMENT
GRAIN BIN BLOWN DOWN AND A PORTION OF A ROOF
BLOWN OFF A STRUCTURE.
&&
SRLocal storm report, Dec 1, 12:02 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM TSTM WND DMG SKIDMORE 37.24N 94.83W
11/30/2018 CHEROKEE KS FIRE DEPT/RESCUE
THREE POWER POLES DOWN SEVEN MILES NORTH OF
COLUMBUS ALONG NW40TH SCAMMON ROAD..
&&
SRThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 00:00Z
6.3 hours before the tornado, 11 km from the path. December 1, 2018.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -93 J/kg
- Surface CAPE
- 2 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
- 0-3 km lapse rate
- 5.0 K/km
Springfield, MO (KSGF), 12:00Z
5.7 hours after it, 11 km from the path. December 1, 2018.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -181 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.9 K/km
The surface observations
Monett (HFJ), 8 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 04:15 UTC | 57.2 | 57.2 | 110° 19 kt | 24 | 999 | -VCTSRA |
| 04:35 UTC | 57.2 | 57.2 | 110° 15 kt | 25 | 998.3 | VCTS |
| 04:55 UTC | 57.2 | 57.2 | 110° 16 kt | 21 | 997.6 | VCTS |
| 05:15 UTC | 57.2 | 55.4 | 100° 16 kt | 23 | 997 | VCTS |
| 05:35 UTC | 59 | 57.2 | 90° 12 kt | 19 | 996.3 | |
| 05:55 UTC | 57.2 | 57.2 | 100° 10 kt | 18 | 996.3 | -TSRA |
| 06:15 UTC | 55.4 | 55.4 | 120° 11 kt | 14 | 996.6 | TSRA |
| 06:35 UTC | 51.8 | 51.8 | 250° 22 kt | 57 | 1000 | -TSRA |
| 06:55 UTC | 53.6 | 53.6 | 250° 16 kt | 24 | 999.3 | VCTSRA |
| 07:15 UTC | 51.8 | 51.8 | 270° 7 kt | 998.3 | VCTSRA | |
| 07:35 UTC | 51.8 | 51.8 | 0° 0 kt | 995.3 | -TSRA | |
| 07:55 UTC | 51.8 | 51.8 | 110° 3 kt | 995.3 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Springfield radar (KSGF), 60 km away, was scanning. The volume nearest the touchdown began at 06:16 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 03:47 UTC | TSTM WND GST 83 | 6 W Shell Knob | Barry, MO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 6 W SHELL KNOB. MESONET STATION CRWM7, 6 W SHELL KNOB. RAWS SITE BETWEEN CASSVILLE AND SHELL KNOB JUST OFF HWY 76. GUST OCCURRED DURING THE PREVIOUS HOUR. EXACT TIME UNKNOWN |
| 03:47 UTC | NON-TSTM WND GST 83 | 6 W Shell Knob | Barry, MO | MESONET STATION CRWM7, 6 W SHELL KNOB. RAWS SITE BETWEEN CASSVILLE AND SHELL KNOB JUST OFF HWY 76. GUST OCCURRED DURING THE PREVIOUS HOUR. EXACT TIME UNKNOWN. |
| 05:58 UTC | TSTM WND GST 59 | 1 Sw Neosho | Newton, MO | GUST OF 59 MPH MEASURED AT LAUREL CIRCLE AND MIMOSA DRIVE IN SOUTH CENTRAL NEOSHO. |
| 06:00 UTC | TSTM WND DMG | 2 Sw Wayne | Barry, MO | TREES BLOWN OVER AND ROOF DAMAGE. REPORT RELAYED BY STORM SPOTTER. |
| 06:04 UTC | TSTM WND GST 60 | 2 S Rocky Comfort | Mcdonald, MO | TRAINED SPOTTERS REPORTING 60+ MPH WINDS NEAR HWY 76 AND HWY U. |
| 06:05 UTC | TSTM WND DMG | Wheaton | Barry, MO | TREES BLOWN DOWN INTO OUTBUILDINGS. TIME ESTIMATED BY RADAR. |
| 06:14 UTC | TSTM WND DMG | Cassville | Barry, MO | UTILITY POLES DOWNED AT INTERSECTION OF HWY 112 AND HWY 76. TIME ESTIMATED BY RADAR. |
| 06:15 UTC | TORNADO | 2 S Monett | Barry, MO | AN EF-0 TORNADO WITH MAXIMUM ESTIMATED WIND SPEED OF 80 MPH AND PATH WIDTH OF 25-50 YARDS TRACKED 0.1 MILES TO THE EAST-NORTHEAST BEFORE LIFTING WEST OF HIGHWAY 37. ROOF DAMAGE OCCURRED TO SEVERAL HOMES ALONG THE PATH. |
| 06:18 UTC | TSTM WND GST 60 | Purdy | Barry, MO | 60 PLUS WINDS HERE IN PURDY. DELAYED REPORT. |
| 06:23 UTC | TSTM WND DMG | 3 Nne Golden | Barry, MO | AT LEAST 3 HOMES HEAVILY DAMAGED BETWEEN SANS SOUCI DR AND CAREFREE LN DUE TO LARGE DOWNED TREES. |
| 06:30 UTC | TORNADO | 2 S Aurora | Lawrence, MO | *** 1 FATAL *** AN EF-1 TORNADO DEVELOPED JUST WEST OF THE WATER TOWN AND TRACKED NORTHEAST TO THE AURORA MOTEL, WHERE ONE FATALITY OCCURRED. THE TORNADO THEN TRACKED NORTHWARD ACROSS HIGHWAY 60 AND IMPACTED SUTHERLANDS |
| 06:30 UTC | TORNADO | 2 S Aurora | Lawrence, MO | *** 1 FATAL *** CORRECTS PREVIOUS TORNADO REPORT FROM 2 S AURORA. *** 1 FATAL *** AN EF-1 TORNADO DEVELOPED JUST WEST OF THE WATER TOWER AND TRACKED NORTHEAST TO THE AURORA MOTEL, WHERE ONE FATALITY OCCURRED. THE TORNADO |
| 06:34 UTC | TSTM WND DMG | 2 W Kimberling City | Stone, MO | SEVERE THUNDERSTORM WIND GUSTS SEVERELY DAMAGED A HOME JUST NORTHEAST OF THE CONFLUENCE OF THE WHITE RIVER AND JAMES RIVER CHANNELS ON TABLE ROCK LAKE. BASED ON THE DAMAGE, WIND SPEEDS WERE ESTIMATED AT 80 MPH, WHICH RIP |
| 06:35 UTC | TSTM WND DMG | 1 S Aurora | Lawrence, MO | SUTHERLANDS HOME IMPROVEMENT AND MAYSE AUTO DEALERSHIP SUSTAINED DAMAGE. POSSIBLE TORNADO. |
| 06:35 UTC | TSTM WND DMG | 2 S Aurora | Lawrence, MO | *** 1 FATAL *** CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 S AURORA. DAMAGE TO HOTEL IN AURORA. 1 CONFIRMED FATALITY. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR. |
| 06:35 UTC | TSTM WND DMG | 2 S Aurora | Lawrence, MO | DAMAGE TO HOTEL IN AURORA. POSSIBLE INJURIES. TIME ESTIMATED FROM RADAR. |
| 06:35 UTC | TSTM WND DMG | 2 S Aurora | Lawrence, MO | CAR DEALERSHIP HEAVILY DAMAGED. TIME ESTIMATED BY RADAR. POSSIBLE TORNADO. |
| 06:35 UTC | TSTM WND DMG | Kimberling City | Stone, MO | LARGE TREE DOWN. ROOF DAMAGE, THREE PLYWOOD BOARDS MISSING FROM ROOF. TIME APPROXIMATE. |
| 06:35 UTC | TSTM WND GST 66 | 3 Ssw Pierce City | Barry, MO | MONETT, MO AIRPORT OBSERVATION. KHFJ. |
| 06:39 UTC | TSTM WND DMG | Marionville | Lawrence, MO | SEVERAL TREES UPROOTED, AND SOME ROOF DAMAGE TO BUILDINGS IN AND AROUND THE CITY OF MARIONVILLE. |
| 06:40 UTC | TSTM WND DMG | 2 Sse Clever | Christian, MO | NUMEROUS TREES BLOWN OVER. |
| 06:40 UTC | TSTM WND DMG | Billings | Christian, MO | LARGE TREE DESTROYED, WELL HOUSE DESTROYED, CAR DAMAGED, ROOF DAMAGED. TIME ESTIMATED BY RADAR. REPORTED BY AN OFF DUTY NWS EMPLOYEE VISITING THE AREA. |
| 06:40 UTC | TORNADO | 2 Ssw Clever | Christian, MO | AN EF-0 TORNADO TOUCHED DOWN IN THE CHRISTIAN COUNTY PANHANDLE DAMAGING NUMEROUS TREES AND A COUPLE OF OUTBUILDINGS. ONE OUTBUILDING WAS COMPLETELY DESTROYED. THE TORNADO WAS ON THE GROUND FOR ROUGHLY 2.08 MILES SOUTH OF |
| 06:41 UTC | TORNADO | 2 S Billings | Christian, MO | AN EF-1 TORNADO DEVELOPED APPROXIMATELY 2 MILES SOUTH OF BILLINGS AND TRACKED NORTH-NORTHEAST AND DISSIPATED APPROXIMATELY 1 MILE SOUTH OF BILLINGS. NUMEROUS TREES WERE UPROOTED AND SNAPPED WITH SEVERAL HOMES AND OUTBUIL |
| 06:43 UTC | TSTM WND DMG | 2 Wsw Greenfield | Dade, MO | WE HAD A REPORT OF A PHONE POLE PARTIALLY OVER THE ROAD AT W DADE 122 AND N DADE 115 IN THE GREENFIELD AREA. DELAYED REPORT. |
| 06:43 UTC | TSTM WND DMG | Billings | Christian, MO | REPORTS OF NUMEROUS TREE LIMBS DOWN AND DEBRIS NEAR HIGHWAY 60 AND WASHINGTON AVE. TIME ESTIMATED VIA RADAR. |
| 06:47 UTC | TSTM WND DMG | 3 Nnw Boaz | Christian, MO | OUT BUILDING ROOF DAMAGED. TIME BASED ON RADAR. DELAYED REPORT. |
| 06:47 UTC | TORNADO | 3 Nne Billings | Greene, MO | AN EF-1 TORNADO DEVELOPED APPROXIMATELY 3 MILES WEST OF REPUBLIC AND TRACKED NORTHEAST AND DISSIPATED WITHIN THE CITY LIMITS OF REPUBLIC. 2 LARGE BARNS WERE DESTROYED AND NUMEROUS TREES WERE UPROOTED. SEVERAL HOMES SUSTA |
| 06:50 UTC | TSTM WND DMG | 1 W Republic | Greene, MO | TREES DOWN AND SHINGLES OFF ROOFS. |
| 06:50 UTC | TSTM WND DMG | 2 Ene Republic | Greene, MO | ROOF DAMAGE TO HOME. TIME ESTIMATED VIA RADAR. |
| 06:50 UTC | TSTM WND DMG | 2 Ne Lampe | Stone, MO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 NE LAMPE. MESONET STATION F1021, 2 ENE LAMPE. |
| 06:50 UTC | TSTM WND DMG | 2 Ne Lampe | Stone, MO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 NE LAMPE TO TSTM WIND DMG. MESONET STATION F1021, 2 ENE LAMPE. |
| 06:50 UTC | TSTM WND DMG | 2 Wsw Republic | Greene, MO | DELAYED REPORT. THUNDERSTORM WINDS ROLLED A CAMPER MULTIPLE TIMES INTO THE WALL OF A RESIDENCE. MULTIPLE OUTBUILDINGS WERE ALSO DAMAGED. |
| 06:50 UTC | TSTM WND DMG | Republic | Greene, MO | LARGE TREE DOWN AT FIRST BAPTIST CHURCH PARTIALLY BLOCKING ROAD. |
| 06:50 UTC | TSTM WND GST 66 | 2 Ne Lampe | Stone, MO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 NE LAMPE TO TSTM WIND DMG. MESONET STATION F1021, 2 ENE LAMPE. |
| 06:50 UTC | TSTM WND GST 66 | 2 Ne Lampe | Stone, MO | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 NE LAMPE. CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 NE LAMPE. MESONET STATION F1021, 2 ENE LAMPE. |
| 06:50 UTC | NON-TSTM WND GST 66 | 2 Ne Lampe | Stone, MO | MESONET STATION F1021, 2 ENE LAMPE. |
| 06:51 UTC | TSTM WND DMG | 1 Ne Republic | Greene, MO | ROOF DAMAGE TO MEEKS BUILDING SUPPLY COMPANY. TIME ESTIMATED VIA RADAR. |
| 06:52 UTC | TSTM WND GST 83 | 1 W Republic | Greene, MO | CORRECTS PREVIOUS TSTM WND GST REPORT FROM 1 W REPUBLIC. MEASURED BY AMBIENT WEATHER WS-2902 WEATHER STATION. SHINGLES ALSO MISSING FROM NEARBY HOUSE ROOF. HARDWOOD TREE SPLIT. SOFTWOOD TREE SNAPPED AT TRUNK. SECTIONS OF |
| 06:52 UTC | TSTM WND GST 83 | 1 W Republic | Greene, MO | SHINGLES MISSING FROM NEARBY HOUSE ROOF. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2018 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of December 1, 2018
39 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| December 1 | 12:30 AM CST | EF1 | Lawrence, MO | 0.5 | 50 | 1 | $250,000 | |
| December 1 | 12:40 AM CST | EF0 | Christian, MO | 2.1 | 40 | $190,000 | ||
| December 1 | 12:41 AM CST | EF1 | Christian, MO | 1.2 | 75 | $150,000 | ||
| December 1 | 12:47 AM CST | EF1 | Greene, MO | 2.5 | 60 | $175,000 | ||
| December 1 | 1:22 AM CST | EF1 | Webster, MO | 4.2 | 75 | $90,000 | ||
| December 1 | 1:25 AM CST | EF1 | Hempstead, AR | 8.5 | 75 | $300,000 | ||
| December 1 | 1:37 AM CST | EF0 | Wright, MO | 0.3 | 50 | |||
| December 1 | 1:47 PM CST | EF0 | Bay, FL | 2.4 | 50 | |||
| December 1 | 1:54 PM CST | EF1 | Pike, IL | 1.6 | 25 | |||
| December 1 | 2:29 PM CST | EF0 | Pike, IL | 0.1 | 25 | |||
| December 1 | 2:34 PM CST | EF0 | Perry, AL | 0.3 | 75 | |||
| December 1 | 2:40 PM CST | EF1 | Pike, IL | 0.6 | 110 | |||
| December 1 | 3:00 PM CST | EF1 | Schuyler, IL | 1.4 | 100 | $12,000 | ||
| December 1 | 3:01 PM CST | EF0 | Morgan, IL | 1.7 | 50 | |||
| December 1 | 3:09 PM CST | EF0 | Cass, IL | 0.6 | 50 | $35,000 | ||
| December 1 | 3:18 PM CST | EF0 | McDonough, IL | 0.1 | 15 | |||
| December 1 | 3:25 PM CST | EF1 | Cass, IL | 4.2 | 200 | $200,000 | ||
| December 1 | 3:41 PM CST | EF0 | McDonough, IL | 0.1 | 15 | |||
| December 1 | 3:44 PM CST | EF0 | Mason, IL | 1.7 | 25 | |||
| December 1 | 3:49 PM CST | EF0 | Autauga, AL | 0.3 | 100 | |||
| December 1 | 3:51 PM CST | EF1 | Schuyler, IL | 15.6 | 450 | $610,000 | ||
| December 1 | 3:59 PM CST | EF1 | Macoupin, IL | 1.4 | 50 | |||
| December 1 | 4:09 PM CST | EF1 | Montgomery, IL | 8.0 | 75 | |||
| December 1 | 4:16 PM CST | EF2 | Montgomery, IL | 6.8 | 100 | |||
| December 1 | 4:32 PM CST | EF1 | Montgomery, IL | 2.0 | 50 | |||
| December 1 | 4:45 PM CST | EF0 | Fulton, IL | 5.5 | 25 | $20,000 | ||
| December 1 | 4:47 PM CST | EF0 | Montgomery, IL | 3.1 | 200 | $140,000 | ||
| December 1 | 4:53 PM CST | EF1 | Mason, IL | 11.7 | 250 | $65,000 | ||
| December 1 | 5:01 PM CST | EF3 | Christian, IL | 12.5 | 900 | 22 | $119 million | |
| December 1 | 5:34 PM CST | EF0 | Tazewell, IL | 0.1 | 50 | $80,000 | ||
| December 1 | 5:34 PM CST | EF2 | Christian, IL | 8.4 | 400 | $3.3 million | ||
| December 1 | 5:53 PM CST | EF1 | Macon, IL | 4.3 | 250 | $325,000 | ||
| December 1 | 6:03 PM CST | EF0 | Macon, IL | 0.4 | 50 | $25,000 | ||
| December 1 | 6:16 PM CST | EF1 | Sangamon, IL | 4.6 | 100 | $225,000 | ||
| December 1 | 6:31 PM CST | EF1 | Macon, IL | 1.1 | 320 | $150,000 | ||
| December 1 | 7:06 PM CST | EF1 | McLean, IL | 0.2 | 50 | $75,000 | ||
| December 1 | 7:18 PM CST | EF2 | McLean, IL | 2.4 | 100 | $75,000 | ||
| December 1 | 7:21 PM CST | EF0 | McLean, IL | 0.1 | 25 | $30,000 | ||
| December 1 | 7:42 PM CST | EF1 | McLean, IL | 0.5 | 75 | $110,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.